MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY; CORONARY DRUG-ELUTING STENT
Model Number 10622
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the mid right coronary artery (rca) with 95% stenosis and distal rcawith 75-80% stenosis.The physician pre-dilated the lesion with 1.5x12 semi-compliant (sc), 2.0x 15(sc), 3.0x 15(sc) and a 3.5 x15 non-compliant (nc) balloons.A guidezilla ii 6fr guide extension catheter was placed across the mid lesion for easier deployment.A 4.50 x 32 synergy drug-eluting stent was advanced for treatment.However, the front end of the stent was getting caught somewhere in the 6fr guide catheter.The physician fluroed and discovered that the stent was getting caught up at the helical collar of the guidezilla ii.The stent body was examined and observed that it had some damaged to it because of the collar interaction.The device was removed and the procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in the mid right coronary artery (rca) with 95% stenosis and distal rcawith 75-80% stenosis.The physician pre-dilated the lesion with 1.5x12 semi-compliant (sc), 2.0x 15(sc), 3.0x 15(sc) and a 3.5 x15 non-compliant (nc) balloons.A 6fr gzii guide extension catheter was placed across the mid lesion for easier deployment.A 4.50 x 32 synergy drug-eluting stent was advanced for treatment.However, the front end of the stent was getting caught somewhere in the 6fr guide catheter.The physician fluroed and discovered that the stent was getting caught up at the helical collar of the gzii.The stent body was examined and observed that it had some damaged to it because of the collar interaction.The device was removed and the procedure was completed with a different device.There were no patient omplications nor injuries reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: synergy ii us mr 4.50 x 32 mm stent delivery system was returned for analysis.A visual examination of the stent found signs of stent damage.Stent damage was found in the mid to distal stent region with stent struts in the distal region lifted and stent struts in the middle section found to be bunched.Reference photo 01).The undamaged stent outer diameter was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip identified no issues.A visual and tactile examination of the hypotube identified multiple hypotube kinks.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues along the shaft polymer extrusion.

Brand Name
SYNERGY
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11518643
Report Number2134265-2021-02897
Device Sequence Number19790341
Product Code NIQ
UDI-Device Identifier08714729973393
UDI-Public08714729973393
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P150003/S039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Model Number10622
Device Catalogue Number10622
Device Lot Number0024295070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 03/02/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1